Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 19, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 25, 2004, 1:15 PM CDT for Angelina County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2004, 1:15 PM CDT (18:15 UTC)
- Expired
- Jun 25, 2004, 5:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Angelina County, TX
The radar
The Shreveport radar (KSHV), 157 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1062 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 251818
FFWSHV
TXC005-252200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
115 PM CDT FRI JUN 25 2004
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ANGELINA COUNTY IN EASTERN TEXAS
* UNTIL 500 PM CDT
* AT 115 PM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED NUMEROUS THUNDERSTORMS PRODUCING LOCALLY HEAVY OVER MUCH
OF ANGELINA COUNTY. WHILE THE THUNDERSTORMS ARE MOVING SLOWLY
TOWARDS THE SOUTHWEST...MORE THUNDERSTORMS IN SOUTHERN NACOGDOCHES
COUNTY WILL BE MOVING INTO ANGELINA COUNTY THROUGH 300 PM CDT.
* THE CITY OF LUFKIN IS REPORTING STANDING WATER ON MANY CITY
STREETS AND WATER IS BEING REPORTED OVER HIGHWAY SIXTY NINE
BETWEEN LUFKIN AND HUNTINGTON AT THE BUCK CREEK LOW WATER CROSSING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
ANGELINA COUNTY IN EASTERN TEXAS
UNTIL 500 PM CDT.
LAT...LON 3126 9489 3128 9487 3133 9489 3134 9495
3139 9495 3144 9498 3150 9491 3142 9466
3125 9467 3123 9485
$$1 follow-up statement
000 WGUS74 KSHV 252120 FFSSHV TXC005-252132- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 417 PM CDT FRI JUN 25 2004 ...FLASH FLOOD WARNING FOR ANGELINA COUNTY IN TEXAS IS CANCELLED.... EXCEPT FOR A FEW PATCHES OF LIGHT RAIN..THE RAIN HAS ENDED IN ANGELINA COUNTY WITH NO SERIOUS FLOODING REPORTED FROM THE HEAVIER RAINS. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 11:10 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 25, 11:10 AM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 1110 AM CDT FRI JUN 25 2004 .DISCUSSION... VERY WEAK COLD FRONT MAKING DECENT PROGRESS SOUTH...WITH WIND SHIFTS REPORTED ACROSS EXTREME NE TX...SE OK...AND SW AR. TRUE DRIER AIR SEPARATION THOUGH MUCH FARTHER N ACROSS CENTRAL/E OK...INTO NW AR... AND NOT REALLY POISED TO MAKE IT INTO OUR N ZONES. WIND SHIFT LINE SHOULDN/T MAKE IN MUCH FARTHER SOUTH OF I-20...AS 925-850MB TROUGH AXIS EXPECTED TO LINGER THERE FOR MUCH OF THE DAY. HOWEVER... HAVE BEEN WATCHING AN AREA OF CONVECTION DEVELOP OVER THE FAR SW ZONES AROUND AN APPARENT MCV AS NOTED ON THE MOSAIC IMAGERY...WITH THAT AREA NEARLY STATIONARY NEAR/E OF LFK. THIS MAY SLOWLY SLIDE OFF TO THE EAST ALONG SHEAR AXIS BY THIS AFTERNOON...BUT HAVE UPPED POPS TO LIKELY FOR THE FAR SW ZONES AND MENTIONED HEAVY RAINFALL. BULK OF RAIN FARTHER SOUTH OVER SE TX/SW LA SHOULD REMAIN THERE... ALONG AND AHEAD OF 850MB TROUGH AXIS. THUS...LOWERED POPS TO HIGH CHANCE AND REMOVED MENTION OF HEAVY RAIN. AM CONCERNED SOME OVER THE NORTHERN AREAS WHICH ARE SEEING BREAKS IN THE CLOUD COVER. GIVEN CONTINUED WEAK DEEP LAYER STEERING CURRENTS /BARELY 10-15 KTS/ UNDER VERY RICH...TROPICAL AIR MASS WITH PW/S AOA 2...ACTIVITY WHICH DEVELOPS ALONG INSTABILITY AXIS COULD PRODUCE ISOLATED HEAVY RAINFALL...BUT WILL FORGO MENTION FOR NOW. LACK OF CONVERGENCE ALONG BOUNDARY SHOULD KEEP ACTIVITY MAINLY DIURNAL...DIMINISHING THIS EVENING...BUT DID UP POPS A TAD THIS AFTERNOON ALONG I-20 CORRIDOR GIVEN PROXIMITY OF LOW LEVEL TROUGH/SHEAR AXIS UNDER DEEPER MOISTURE. ALSO MADE A FEW MINOR TWEAKS TO TEMPS/WINDS AS WELL. UPDATE ALREADY OUT...GRID PRODUCTS WILL BE OUT SHORTLY. 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 84 70 86 70 / 40 20 40 30 MLU 82 70 85 70 / 40 30 40 30 TXK 86 69 86 69 / 30 20 30 30 TYR 84 69 86 71 / 30 20 30 30 LFK 79 70 84 71 / 60 30 40 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 25, 12:00 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI JUN 25 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-261100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT FRI JUN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A WEAK COLD FRONT ENTERING THE NORTHERN SECTIONS OF THE REGION EARLY THIS AFTERNOON...WILL BECOME STATIONARY SOMEWHERE ALONG THE INTERSTATE 20 CORRIDOR BY LATE AFTERNOON. A SERIES OF WEAK UPPER LEVEL DISTURBANCES WILL ALSO LINGER ACROSS NORTHEAST TEXAS AND NORTH LOUISIANA AS WELL...WHICH WILL HELP ENHANCE SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT ALONG AND SOUTH OF INTERSTATE 20...BUT MORE NUMEROUS OVER THE SOUTHERN AREAS OF LOWER EAST TEXAS AND NORTHCENTRAL LOUISIANA. FARTHER NORTH OVER AREAS OF SOUTHEAST OKLAHOMA...EXTREME NORTHEAST TEXAS...AND SOUTHWEST ARKANSAS...DAYTIME HEATING UNDER A VERY MOIST AIR MASS WILL CONTRIBUTE TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING...BUT SHOULD DIMINISH AFTER SUNSET. ANY OF THESE STORMS WHICH DEVELOP THIS AFTERNOON AND TONIGHT WILL BE SLOW MOVING AND CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME...AND GIVEN THAT MOST GROUNDS ARE ALREADY SATURATED...THIS ADDITIONAL RAINFALL WILL QUICKLY RUNOFF AND CAUSE FLOODING...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE WEAK FRONTAL BOUNDARY WILL LINGER OVER AREA THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK...WHILE WEAK DISTURBANCES ALOFT CONTINUE MOVING ALONG IT. THIS WILL ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO REMAINED FOCUSED OVER MUCH OF THE AREA...MORE NUMEROUS OVER THE SOUTHERN PORTIONS OF NORTHCENTRAL LOUISIANA. WITH GROUNDS ALREADY BECOMING SATURATED...THIS ADDITIONAL RAINFALL COULD POSE A FLOODING POTENTIAL. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. 15
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.